MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 20G X 19MM WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 20G X 19MM WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redt4269 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the ez huber was primed and connected to patients port.The chemotherapy infusion started and was due to last for 2 hours.During the last 30 minutes, the patient complained of damp clothing in the surrounding area of the port.The nurse immediately disconnected the infusion pump from the ez huber.She then unscrewed the green needle free bung on the secondary arm of the huber needle extension.A small crack was observed just below the luer lock part of the extension line.The nurse then used saline to flush the arm to confirm the crack and then saw the saline squirt out of the crack.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak at the y-site was confirmed, but the exact cause was unknown.One 20g ez huber infusion set was returned for investigation.The infusion set revealed evidence of use.Non-vad injection caps were attached to the y-site and the luer adaptor at the proximal end of the infusion set.What appeared to be blood residue was observed in the extension set tubing between the y-site and the needle.A functional test revealed fluid leaking from the side of the y-site.A longitudinal crack was observed in the y-site along the knit line that was located opposite from the injection gate mark.The cracks was 10.5mm in length.It appeared that the infusion sets were damaged during use; however, the exact mechanism of damage was unknown.----------------------------------------------------------------------------------------------------- reynosa evaluation complaint due to ¿small crack was observed just below the luer lock¿ was confirmed but the exact cause is unknown.According with the photo evaluation performed at reynosa facility and gross visual, microscopical visual performed at vad lab the following was concluded: a longitudinal crack on the thread y-connector was found to be present causing leakage.Damage during the manufacturing process may be a potential root cause/contributor to the observed luer hub crack.However, no findings from the dhr review indicated a manufacturing/processing related event.Damage by overtightened during use, however, the exact mechanism of damage was unknown.Therefore, as the definitive root cause of the damage could not be determined the cause of this condition remains unknown.A lot history review (lhr) of redt4269 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
EZ HUBER 20G X 19MM WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9788927
Report Number3006260740-2020-00727
Device Sequence Number19386965
Product Code FPA
UDI-Device Identifier00801741089244
UDI-Public(01)00801741089244
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHG20-75Y
Device Lot NumberREDT4269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1